U.S. doctors online nowAsk doctors free
Canada
A 23-year-old female asked:

Fianc tried getting clean now on methadone and sniffing his lorazapan to get high what can i do!? he sleeps so deeply alot. should i be concerned?

4 doctor answers9 doctors weighed in
Dr. Robert Grindstaff
Addiction Medicine 40 years experience
Worry: Benzodiazepines like lorazepam are not recommended with methadone due to the risk of CNS depression and respiratory failure (you stop breathing) If he is snorting his lorazepam he is not taking his recovery serious as he is abusing his medication to make it work quicker and get him somewhat high. You need to confront him or possibly notify his provider of his actions. You obviously care!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Paul Grin
Pain Management 38 years experience
Nar-Anon or Al-Anon: the best programs designed specifically for the loved ones of addicts. I'm so sorry for you deep pain and conflict. Get a professional advice.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Steven Warren
Family Medicine 11 years experience
Yes: He is abusing the lorazepam and it is hard to get off of. If he is detoxing from heroin with methadone I would take him to a Suboxone clinic He should not be sniffing the meds he could have problems especially taking the methadone both are depressants He needs to go to a detox place and get straight so we does not hurt himself
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Lois A Freisleben-Cook
Pediatrics 43 years experience
You should not be responsible for him at this point. His needs are well beyond your capacity to help and trying to do so will be destructive to you. He is not ready for a relationship and will not be for at least a year or two assuming he starts a recovery program now. Take care of yourself and let him know you will await his taking responsibility for his recovery. Meanwhile, get counseling.
Nov 14, 2014
Dr. Lois A Freisleben-Cook
Pediatrics 37 years experience
YES: you should be concerned. What he is doing is dangerous. You are in no position to help him at this point. He is in no position to be anyone's fiancee. He needs intensive care for chemical dependency and cannot be expected to be ready for marriage for at least a year or two. Meanwhile, you can best help him by attending a support group for those affected by a loved one's addiction and counseling for yourself.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 9, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.